MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404042
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2018 as the event date was reported to be (b)(6) 2018.This event was reported to the fda via a voluntary medwatch report.The report number is (b)(4).Investigation results: one accumax laser fiber was returned in one piece with the tip detached.The fiber measured approximately 279.9 cm from the top of the connector to the tip.The exposed glass portion of the distal tip measured approximately 1.5 mm.The pattern on the tip face was consistent with a tip detachment.The condition of the returned device confirms that the fiber tip detached, likely as a result of handling during setup of the device as it interacted with a scope.Review and analysis of all available information indicated that the cause code for this event is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.
 
Event or Problem Description
Note: this manufacturer report pertains to the fourth of four accumax laser fibers that were used in the same procedure.It was reported to boston scientific corporation on (b)(6) 2018 that an accumax 1000 laser fiber was used during a transurethral resection of the prostate (turp) procedure performed on an unknown date.According to the complainant, during the procedure, the laser fiber did not last very long and had to be replaced within an unusually short timeframe.It was noted that the tip of the laser fiber was used up much faster than normal.A second, third, and fourth accumax 1000 laser fiber were opened and the same issue occurred.The procedure was completed with a fifth accumax 1000 laser fiber.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available; a supplement report will be submitted.Note: this event has been deemed an mdr-reportable event based on investigation results which revealed that the fiber tip detached.

Brand Name
ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8380431
Report Number3005099803-2019-00814
Device Sequence Number19191607
Product Code GEX
UDI-Device Identifier08714729784616
UDI-Public08714729784616
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K082928
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2020
Device Model NumberM0068404042
Device Catalogue Number840-404
Device Lot Number5308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2019
Initial Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient Weight75